Year 2020, Volume 24 , Issue 3, Pages 494 - 500 2020-06-01

Spectral Analysis of Non-selfadjoint Second Order Difference Equation with Operator Coefficient

Gökhan MUTLU [1] , Esra KIR ARPAT [2]


In this paper, we consider the discrete Sturm-Liouville operator generated by second order difference equation with non-selfadjoint operator coefficient. This operator is the discrete analogue of the Sturm-Liouville differential operator generated by Sturm-Liouville operator equation which has been studied in detail. We find the Jost solution of this operator and examine its asymptotic and analytical properties. Then, we find the continuous spectrum, the point spectrum and the set of spectral singularities of this discrete operator. We finally prove that this operator has a finite number of eigenvalues and spectral singularities under a specific condition.

Sturm-Liouville’s operator equation, Non-selfadjoint operators, Discrete operators, Continuous spectrum, Operator coefficients
  • [1] M.A. Naimark, “Investigation of the spectrum and the expansion in eigenfunctions of a non-selfadjoint operator of second order on a semi-axis,” AMS Transl. 2 (16), pp. 103-193, 1960.
  • [2] M.A. Naimark, “Linear Differential Operators, II,” Ungar, New York, 1968.
  • [3] V.E. Lyance, “A differential operator with spectral singularities, I-II,” AMS Transl. 2 (60), pp. 185-225, 227-283, 1967.
  • [4] B.S. Pavlov, “The non-selfadjoint Schrödinger operator in Spectral Theory and Wave Processes, Topics in Mathematical Physics, Vol.1, Birman M.S. (eds), Springer, Boston, MA, pp. 87- 114, 1967.
  • [5] J.T. Schwartz, “Some non-selfadjoint operators,” Comm. Pure Appl. Math., 13, pp. 609-639, 1960.
  • [6] C.M. Bender, “Making sense of non- Hermitian Hamiltonians,” Rep. Prog. Phys., 70, pp. 947-1018, 2007.
  • [7] A. Mostafazadeh, “Pseudo-Hermitian representation of quantum mechanics,” arXiv:0810.5643, 2008.
  • [8] B.F. Samsonov, “SUSY transformations between digonalizable and nondiagonalizable Hamiltonians,” arXiv:quant-ph/0503075, 2005.
  • [9] A. Mostafazadeh, “Spectral singularities of complex scattering potentials and infinite reaction and transmission coefficients at real energies,” arXiv:0901.4472, 2009.
  • [10] R.P. Agarwal, “Difference Equations and Inequalities: Theory, Methods and Applications,” Marcel Dekker, New York, 2000.
  • [11] R.P. Agarwal and P.J.Y. Wong, “Advanced Topics in Difference Equations,” Kluwer, Dordrecht, 1997.
  • [12] Y. Aygar and E. Bairamov, “Jost solution and the spectral properties of the matrixvalued difference operators,” Appl. Math. Comput., 218, pp. 9676-9681, 2012.
  • [13] E. Bairamov, Y. Aygar and S. Cebesoy, “Spectral analysis of a selfadjoint matrix valued discrete operator on the whole axis,” J. Nonlinear Sci. Appl., 9, pp. 4257- 4262, 2016.
  • [14] R. Carlson, “An inverse problem for the matrix Schrödinger equation,” J. Math. Anal. Appl., 267, pp. 564-575, 2002.
  • [15] S. Clark, Gesztesy and W. Renger, “Trace formulas and Borg-type theorems for matrix valued Jacobi and Dirac finite difference operators,” J. Differential Equations, 219, pp. 144-182, 2005.
  • [16] F. Gesztesy, A. Kiselev and K.A. Makarov, “Uniqueness results for matrixvalued Schrödinger, Jacobi and Dirac-type operators,” Math. Nachr., 239, pp. 103- 145, 2002.
  • [17] E. Bairamov, Ö. Çakar and A.M. Krall, “Non-selfadjoint difference operators and Jacobi matrices with spectral singularities,” Math. Nachr., 229, pp. 5- 14, 2001.
  • [18] A.M. Krall, E.Bairamov and Ö. Çakar, “Spectral analysis of a non-selfadjoint discrete Schrödinger operators with spectral singularities,” Math. Nachr., 231, pp. 89-104, 2001.
  • [19] T. Koprubasi and R.N. Mohapatra, “Spectral properties of generalized eigenparameter dependent discrete Sturm- Liouville type equation,” Quaestiones Mathematicae, 40 (4), pp. 491-505, 2017.
  • [20] M. Adivar and E. Bairamov, “Spectral properties of non-selfadjoint difference operators,” J. Math. Anal. Appl., 261, pp. 461-478, 2001.
  • [21} M. Adivar and E. Bairamov, “Difference equations of second order with spectral singularities,” J. Math. Anal. Appl., 277, pp. 714-721, 2003.
  • [22] S. Cebesoy, Y. Aygar and E. Bairamov, “Matrix valued difference equations with spectral singularities,” International Journal of Mathematical, Computational Physical, Electrical and Computer Engineering, 9 (11), pp. 579-582, 2015.
  • [23] M.V. Keldysh, “On the completeness of the eigenfunctions of some classes of nonselfadjoint linear operators,” Russ. Math. Surv., 26 (4), pp. 15-44, 1971.
  • [24] V.P. Serebrjakov, “An inverse problem of the scattering theory for difference equations with matrix coeffcients,” Dokl. Akad. Nauk SSSR, 250 (3), pp. 562-565, 1980 (in Russian).
  • [25] L.A. Lusternik and V.I. Sobolev, “Elements of Functional Analysis,” Halsted Press, New York, 1974.
  • [26] I.M. Glazman, “Direct Methods of Qualitative Spectral Analysis of Singular Differential Operators,” Israel Program for Scientific Translations, Jerusalem, 1965.
  • [27] E.P. Dolzhenko, “Boundary value uniqueness theorems for analytic functions,” Math. Notes, 26 (6), pp. 437- 442, 1979.
Primary Language en
Subjects Mathematics
Published Date June-2020
Journal Section Research Articles
Authors

Orcid: 0000-0002-0674-2908
Author: Gökhan MUTLU (Primary Author)
Institution: Gazı University
Country: Turkey


Orcid: 0000-0002-6322-5130
Author: Esra KIR ARPAT
Institution: Gazı University

Dates

Application Date : October 1, 2019
Acceptance Date : March 20, 2020
Publication Date : June 1, 2020

Bibtex @research article { saufenbilder627496, journal = {Sakarya University Journal of Science}, issn = {}, eissn = {2147-835X}, address = {}, publisher = {Sakarya University}, year = {2020}, volume = {24}, pages = {494 - 500}, doi = {10.16984/saufenbilder.627496}, title = {Spectral Analysis of Non-selfadjoint Second Order Difference Equation with Operator Coefficient}, key = {cite}, author = {Mutlu, Gökhan and Kır Arpat, Esra} }
APA Mutlu, G , Kır Arpat, E . (2020). Spectral Analysis of Non-selfadjoint Second Order Difference Equation with Operator Coefficient . Sakarya University Journal of Science , 24 (3) , 494-500 . DOI: 10.16984/saufenbilder.627496
MLA Mutlu, G , Kır Arpat, E . "Spectral Analysis of Non-selfadjoint Second Order Difference Equation with Operator Coefficient" . Sakarya University Journal of Science 24 (2020 ): 494-500 <http://www.saujs.sakarya.edu.tr/en/pub/issue/52472/627496>
Chicago Mutlu, G , Kır Arpat, E . "Spectral Analysis of Non-selfadjoint Second Order Difference Equation with Operator Coefficient". Sakarya University Journal of Science 24 (2020 ): 494-500
RIS TY - JOUR T1 - Spectral Analysis of Non-selfadjoint Second Order Difference Equation with Operator Coefficient AU - Gökhan Mutlu , Esra Kır Arpat Y1 - 2020 PY - 2020 N1 - doi: 10.16984/saufenbilder.627496 DO - 10.16984/saufenbilder.627496 T2 - Sakarya University Journal of Science JF - Journal JO - JOR SP - 494 EP - 500 VL - 24 IS - 3 SN - -2147-835X M3 - doi: 10.16984/saufenbilder.627496 UR - https://doi.org/10.16984/saufenbilder.627496 Y2 - 2020 ER -
EndNote %0 Sakarya Üniversitesi Fen Bilimleri Enstitüsü Dergisi Spectral Analysis of Non-selfadjoint Second Order Difference Equation with Operator Coefficient %A Gökhan Mutlu , Esra Kır Arpat %T Spectral Analysis of Non-selfadjoint Second Order Difference Equation with Operator Coefficient %D 2020 %J Sakarya University Journal of Science %P -2147-835X %V 24 %N 3 %R doi: 10.16984/saufenbilder.627496 %U 10.16984/saufenbilder.627496
ISNAD Mutlu, Gökhan , Kır Arpat, Esra . "Spectral Analysis of Non-selfadjoint Second Order Difference Equation with Operator Coefficient". Sakarya University Journal of Science 24 / 3 (June 2020): 494-500 . https://doi.org/10.16984/saufenbilder.627496
AMA Mutlu G , Kır Arpat E . Spectral Analysis of Non-selfadjoint Second Order Difference Equation with Operator Coefficient. SAUJS. 2020; 24(3): 494-500.
Vancouver Mutlu G , Kır Arpat E . Spectral Analysis of Non-selfadjoint Second Order Difference Equation with Operator Coefficient. Sakarya University Journal of Science. 2020; 24(3): 494-500.
IEEE G. Mutlu and E. Kır Arpat , "Spectral Analysis of Non-selfadjoint Second Order Difference Equation with Operator Coefficient", Sakarya University Journal of Science, vol. 24, no. 3, pp. 494-500, Jun. 2020, doi:10.16984/saufenbilder.627496